MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 BALL HEX DRVR FOR INSR HNDL; INSTRUMENT, HIP

ZIMMER BIOMET, INC. G7 BALL HEX DRVR FOR INSR HNDL; INSTRUMENT, HIP
Catalog Number 010002736
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the head of the screwdriver broke.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Report source: poland, concomitant medical product: cat #: 110003452 - g7 str insrtr threaded shaft lot #: 061289, cat #: 110003451 - g7 str modular shell inserter lot #: 481590.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: h2; h3 visual examination of the returned product identified the hex tip to be fractured.The handle exhibits dried water spots and smaller spots of discoloration.Light scratching was found on the shaft and near the tip and handle.Additionally, driver was sent for analysis.Analysis identified the driver tip fracture showed river lines and angular fracture surface along its longitudinal axis, suggesting a torsional overload failure.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4 d9 g3 g6 h2 h3 h4 h6 h10 visual examination of the provided pictures identified the tip of the hex driver has fractured.Driver shaft has minor wear lines.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Device is used for treatment.Review of complaint history identified additional similar complaints for the reported item(s) and part and lot combination(s).A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product tip identified the edges of the hex tip have been worn and rounded off.The fractures visually align with each other.Not all pieces of the tip were returned.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
G7 BALL HEX DRVR FOR INSR HNDL
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15491436
Report Number0001825034-2022-02201
Device Sequence Number1905553
Product Code PBI
UDI-Device Identifier00880304926820
UDI-Public(01)00880304926820(11)190305(10)061706
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number010002736
Device Lot Number061706
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/20/2022
12/19/2022
02/10/2023
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date11/15/2022
12/20/2022
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown